Itchy Patches

Presenter: Tracy Favreau, DO; Asfa Akhtar, DO; Merrick Elias, DO; Kristen Aloupis, DO; David Bonney, DO; Brian Feinstein, DO; Chris Buckley, DO; Marcus Goodman, DO; Allison Schwedelson, DO
Dermatology Program: NSUCOM/NBHD
Program Director: Stanley E. Skopit, DO, FAOCD
Submitted on: Oct 1, 2006

CHIEF COMPLAINT:  Patient is a 60 year old Latin male presenting for evaluation of itchy patches in his bilateral axillae, inguinal region, and gluteal folds. Patient states this eruption is ongoing for the previous three months and is progressively worsening. He feels as if it began after starting a new medication.

CLINICAL HISTORY:

Signs and symptoms:  Intensely pruritic lesions.

Previous Treatment:  None.

Other information:  He started taking Lipitor, Metformin, and Lotrel four months prior to onset of lesions.

PHYSICAL EXAM:

Evaluation of the bilateral axillae reveals two well demarcated erythematous plaques with a pinkish sheen. There is no scale present. The inguinal region bilaterally as well as the gluteal folds reveal similar lesions; however, much larger. No excoriations or signs of secondary infection are present.

 

Axillary Vault

 

 

Close-Up of Axilla

 

 

Inguinal Fold

 

 

Gluteal Fold

LABORATORY TESTS:

The CBC and CMP were within acceptable limits. ANA was found to be negative and the RPR was non-reactive.

DERMATOHISTOPATHOLOGY:

PAS stain negative for fungi.

 

H & E

 

 

H & E

DIFFERENTIAL DIAGNOSIS:

1.   Contact Dermatitis
2.   Tinea
3.   Mycosis Fungoides
4.   Inverse Psoriasis
5.   Drug Eruption


Leave a Reply

Your email address will not be published. Required fields are marked *